DOI 10.1016/j.jemermed.2014.09.062
Successful flumazenil reversal of paradoxical reaction to midazolam in a child.
Аннотация
BACKGROUND
Greater attention to and management of anxiety and pain in pediatric patients signifies a healthy evolution in the care of children in emergency departments (EDs). Interventions to address such distress may involve unanticipated adverse effects. Midazolam, a benzodiazepine commonly administered to children for anxiolysis, may precipitate paradoxical agitation and delirium, a rare but alarming effect that warrants prompt identification and treatment.
CASE REPORT: The case presented is that of a 4-year-old girl who received oral midazolam and developed a paradoxical reaction, which was reversed successfully with flumazenil. This is the first such case report in an ED involving a child. WHY SHOULD AN EMERGENCY PHYSICIAN BE AWARE OF THIS?: Emergency physicians must stay abreast of the adverse and unintended effects of the treatments provided. The literature on benzodiazepine-induced paradoxical reactions is reviewed, and flumazenil as well as other treatment options and anxiolytic alternatives are presented.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.